Doctor insights on:
Preventing Nausea From Antibiotics
Try taking with food: An acid reducing medication such as Omeprazole might help, otherwise take on a full stomach. It may decrease the effectiveness of the antibiotic but if that is the only antibiotic you can take (ask your physician to be sure) it is a better approach than stopping entirely. ...Read more
Probably impossible to totally prevent or cure nausea after a tonsillectomy. However, cool clear fluids will keep the swelling down and reduce the mucous.
Talk to your doctor about getting zofran (ondansetron) odt. Anti nausea pills you can put on your tounge. Usually very helpfull and safe. ...Read more
I always get really nauseous when taking percocet, Anyway I could stop that? To alleviate the nausea And prevent it from happening?
Been taking trileptal 375mg for over a yr. Dr wants me at 600, trying to titrate slowly & now I have dizziness & nausea. Can I prevent these Issues?
Talk to doctor: You need to discuss your symptoms with your doctor. May be to much medicine for you ...Read more
I always get really bad headaches and nausea. O experience this for around 2 hours at a time. I was wondering what the cause of this and how to prevent?
Different types: The 2 main causes of headaches in your age group would be migraine and tension type muscle contraction headaches. Either one can have associated nausea. Migraine often has a preceding warning (flashing lights, etc) and is usually a one sided throbbing headache while tension type headaches are usually steady over the forehead or back of the head. A neurologist is a headache specialist as well. ...Read more
Medication: There are many medications to prevent and treat "breakthrough nausea" following chemotheray. However, sometimes it is not possible to completely prevent it. If your current medications are not working well enough, you should discuss this with your Oncology nurse and your oncologist. ...Read more
No sure fire method: Nothing works that well. However, taking the pill with food may help. ...Read more
Take with food: Unless the directions tell you not to, taking medicine with food may lessen the nausea. If it is severe, talk to your doctor about an alternative med. ...Read more
Breathing techniques: Breathing techniques have been used for stress-induced nausea and vomiting as well as cancer patients who have nausea and vomiting as a result of chemotherapy. The technique involves slow diaphragmatic breathing. But you also need to consult your physician for evaluation and diagnosis to find out why you are having these symptoms. ...Read more
Whenever I feel nervous or excited, my heart would beat extremely quickly, and I'd feel nauseated from it. What could I do to prevent the nausea?
If im not on prevention meds for migraines, and I have aura and nausea with the pains, can I have a stroke?
There is risk: The aura of migraine are often associated with spasm of blood vessels into the brain. Risk of stroke increases on birth control, smoking, use of vasoconstrictive agents, poor health habits, diabetes, dehydration. Use of Aspirin can be preventative as well as good health habits and good headache management. ...Read more
Can gastritis with acid erosion cause gastroperisis? I have both and my symptoms are nausea that prevents me from eating solid foods.
Hi may I ask for an advice? For the past few days I had been having dizziness, nausea and vomitting. I had just finished my antibiotic
I'm traveling to colorado this summer. I've had friends get ill from the high altitude (nausea, breathing issues) any way to prevent having problems?
Acclamatization: More practice you do, better you do to a certain extent. Some people cannot tolerate it despite that and need supplementation with O2 ...Read more
I've had a sporadic stomachache and fluctuatin light fever (up to 100) for two weeks. Pains often prevents sleep. Light nausea too when pain. Clues?
Could be reflux: Although other possibilities exist the nausea and stomach ache could be related to excess gastric acid and gastritis. I would suggest speaking with your physician so that appropriate treatment recommendations can be made and referral to a GI expert can be made if appropriate. ...Read more
Is there anything a anesthesiologist can do to prevent nausea after surgery? I'm emetophobic and really afraid. I've fasted since 7pm and my surgery I
Many options: First, let them know your concern. They can give you a scopolamine patch, give you meds while you are asleep, to a total IV anesthetic and avoid gases to prevent nausea. They can also give you non opioid meds prior to surgery to help with pain so that less opioids will be used. On your end it helps to stay hydrated and avoid using too much opioid medications as they can cause nausea. ...Read more
Many ways...: If you tend to have postoperative nausea and/or vomiting or if you are susceptible to carsickness, be sure to let your surgeon and anesthesiologist know. There are medications that can be given before, during, and after surgery to minimize this. Unfortunately, a few people still have this problem. ...Read more
You mean "pregnant"?: There are lots of reasons for abdominal discomfort/nausea & not all of them are due to the GI tract. Even "functional" syndromes may be present without underlying "disease." If pain with meals consider peptic (acid), biliary, or pancreatic disease. If bleeding or tenderness is present, this suggests inflammation, ischemia, or infection. Nontender? Not bleeding? Get simple testing thru your doc. ...Read more
Yes: If you experience nausea from zoloft, (sertraline) taking it with food may help. You could also talk to your doctor about possibly splitting the dose (taking the same daily total dose but splitting it into two equal halves - sometimes side effects are caused when the blood level reaches a certain level so sometimes taking two lower doses can minimize this. I suggest talking to your doctor about this. ...Read more
Doxycycline effects: Nausea, abdominal discomfort, diarrhea and sometimes vomiting are common side effects of taking doxycycline. Oftentimes, these symptoms disappear as you continue taking the antibiotic for the prescribed duration of treatment. If these side effects are incapacitating, you need to ask your doctor for an alternative antibiotic, if possible, to treat your specific ailment. ...Read more